MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM SCRWDRVR BLD HXC SLF-RETAIN PLUSDRIVE(TM) 96MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM SCRWDRVR BLD HXC SLF-RETAIN PLUSDRIVE(TM) 96MM; SCREWDRIVERS
Model Number 313.252
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine field inspection on unknown date, one (1) screwdriver handle with hex coupling-large and one (1) screwdriver blade would not come apart from each other.One (1) low profile neuro compact module would not shut.There was no procedure and patient involvement.This report is for a 1.5mm/2.0mm screwdriver blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part# 313.252.Lot# un40161.Manufactured by supplier : unique instruments, inc.Released to warehouse date: 07dec2004.Material record review (mrr) was written for 3 parts which had oversized distal tip feature.Parts were dispositioned uai (use as is) with rationale "item a affects the retention of the mating screws on the blade only.It does not affect the safety or efficacy of the blade.Product development inspected the retention of the blades and found them to be acceptable." this mrr for distal end of the blade is not relevant to this complaint for device interaction issue with the proximal end of the blade.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the 1.5mm/2.0mm screwdriver blade was received assembled with screwdriver handle with hex coupling-large.Both devices were found to be jammed/ locked, it was difficult to disassemble mating device.An excessive force was applied to disassemble mating device.Hence, the complaint is confirmed.Also, the color coding marking was found slightly faded.Functional testing: once devices were dissembled, the returned screwdriver blade was re-inserted into the returned screwdriver handle with hex coupling-large to check the functionality.There were some difficulties to assemble both of them.Also, it was creating difficulties in releasing but were able to be dissembled forcefully.The received condition does agree with the complaint description.The complaint can be replicated with the returned device(s).Dimensional inspection: the diameter of hexagonal tip at proximal side was measured and the diameter at flat side of proximal side of shaft was measured and are within specifications per related drawings.Conclusion: the exact cause is unknown.We assume that after steam sterilization it may happen that the plastic bearing of mating device is swelling and therefore the movable sleeve can no longer be retracted, which may led to difficulties in mating and disassembling mating device.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM/2.0MM SCRWDRVR BLD HXC SLF-RETAIN PLUSDRIVE(TM) 96MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8222283
Report Number2939274-2019-55720
Device Sequence Number10812325
Product Code HXX
UDI-Device Identifier10887587036700
UDI-Public(01)10887587036700
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.252
Device Catalogue Number313.252
Device Lot NumberUN40161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1